Discussions that mention clonidine

High & Low Blood Pressure board


FG,

I saw your post this AM but wasn't at a computer that I could post on. Been thinking about your situation all day. As far as drugs losing their effectiveness, I've only seen reference to that with b/p drugs for Clonidine & maybe something about diuretics because of kidney issues.

My first thought is that stress is the reason for the increase in b/p pressure. You've made a big change in your daily lifestyle even if it is a good change as far as you are concerned. Have you ever seen the stress scale (think it is called Holmes Stress Scale)? Anyhow it shows how even happy events like getting married cause stress with all the physical ramifications. I think we have to think of our b/p numbers with a range of acceptable pressures.

Your systolic pressures went up by 10 points for say two wks the jumped 20 points. To my mind, that signifies increased concern on your part about your b/p. This has happened to me so many times. If the b/p increase were from fake/old pills, your b/p would jump up much faster I think.

Have you been able to keep up your fluid intake? Since HCTZ was the main reason for the dramatic decrease in your b/p, I wonder if a decrease in your fluid intake could have resulted in a decrease in the effectiveness of HCTZ.
BTW the optimal fluid intake results in a clear or light yellow urine which I know you know.

Also, a decrease in fruits & veggies would decrease the fluid excretion as well. What about potassium? Low potassium should result in a low b/p because of the increased urination. But as we know low potassium isn't good for the heart etc. BTW what was your potassium when you saw the specialist recently?

What about the beta blocker? Didn't you increase that recently? Is that a possible reason for the increase in b/p? Most BB cause some fluid retention.

How's your pulse?

You're still in a safe zone as far as b/p. So just hang in there & try to get a good reading as best you can. You are probably rushed trying to get out the door so early in the AM so that too is probably a factor. At least our b/p's aren't static so there is always hope? :) Fam
Hi FG,

My swallowing difficulties stem back to the 70's when my swollen thyroid gland damaged the muscles of the esophagus (throat). My Endo at the time said that several of his other pts had damage to & he attributed it to the pressure on the esophagus. I had to take Inderal during the period of hyperthyroiditis.

During the 2nd episode of Thyroiditis, I had took Inderal but it would have been very hard to tell if it caused the swallowing problems. My throat was so sore-it felt like boiling water was being poured down my throat.

When I took Norvasc, my swallow problems really escalated within a day. So I know that drug had an effect on my throat. However, the problem did eventually go away.after I stopped the drug. I only took it for two days because between the constant headaches & severe heartburn, I was a basket case. I couldn't get hold of the Dr. as it was the weekend. I was very close to going to the ER. After calling the pharmacy & confirming that it was okay to stop it suddenly (remember I was also taking Clonidine & Labetalol.) Guess what the Dr. said when I walked into his office (this was the young b/p specialist),
he just laughed & rolled his eyes:) I was so angry. That was the last time I saw him.

I really don't think the beta blockers or apha have had any effect on my swallowing but maybe cause my has already been damaged I don't notice it. Fam